Florida, 2011Tornado and Damaging Winds in Florida, January 25, 2011
January 25, 2011 · NWS MFL · 4 events in 2 counties and zones
Strong to severe storms ahead of a cold front moved across South Florida during the evening hours of January 25.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $22,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe storms ahead of a cold front moved across South Florida during the evening hours of January 25.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jan 25, 10:36 PM EST, 11 minutes earlier.
Area forecast discussion, Jan 25, 10:36 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
1036 PM EST TUE JAN 25 2011
.UPDATE...
AT 0330Z OR 1030 PM EST THE SQUALL LINE EXTENDS FROM NORTHERN
MAINLAND MONROE TO CENTRAL PALM BEACH COUNTY. A COOL POOL HAS
MOVED THE LEADING EDGE OF THE LINE AHEAD OF THE MAIN DYNAMICS.
THIS IS REDUCING THE TORNADO THREAT. STRAIGHT LINE WIND DAMAGE
IS THE MOST LIKELY THREAT. AS THE LINE IS APPROACHING
THE HIGHEST DEWPOINTS OF THE AREA IT IS TRYING TO FORM SMALL LOW
TOPPED CELLS AHEAD OF IT AS IT ENTERS NORTHWEST MIAMI-DADE
COUNTY. BETWEEN 1115 PM EST AND 1130 PM EST THE LINE OF STORMS IS
EXPECTED TO APPROACH DOWNTOWN MIAMI. STRONG CONVECTION OVER THE
ATLANTIC COASTAL WATERS IS EXPECTED AS THE LINE OF STORMS ENTERS
THE COASTAL WATERS AND TRIES TO CREATE MULTIPLE CELLS AHEAD OF THE
LEADING EDGE OF THE COOL POOL OVER THE WATER.
BETWEEN MIDNIGHT AND SUNRISE EXPECT WIDESPREAD SHOWERS WITH A FEW
RUMBLES OF THUNDER POSSIBLE.
THE TORNADO WATCH IS STILL IN EFFECT UNTIL MIDNIGHT.
&&
.PREV DISCUSSION... /ISSUED 814 PM EST TUE JAN 25 2011/
NEAR TERM...
A TORNADO WATCH HAS BEEN ISSUED FOR GLADES...HENDRY...PALM BEACH
COLLIER...AND BROWARD COUNTIES UNTIL MIDNIGHT...
THE FORECAST REASONING CONTINUES UNCHANGED SINCE EARLIER THIS
AFTERNOON. AN AREA OF MOISTURE CONVERGENCE WEST OF COLLIER COUNTY
COULD LEAD TO THE FORMATION OF SOME DISCRETE ISOLATED
THUNDERSTORMS WITH THE POTENTIAL OF BECOMING SEVERE. ANOTHER AREA
OF MOISTURE CONVERGENCE IS LOCATED OVER THE SOUTHERN TIP OF THE
PENINSULA. THE MAIN ENERGY TO FUEL TORNADIC SUPERCELLS IS FORECAST
TO MOVE NORTHEAST AS THE LINE OF STORMS CONTINUES TO PUSH
SOUTHEASTWARD. ACCORDING TO THE SPC MESOSCALE ANALYSIS THE 0-6 KM
SHEAR IS LESS THAN 50 KNOTS SOUTH OF PALM BEACH AND HENDRY
COUNTIES WITH A TONGUE OF 50 KNOT SHEAR EXTENDING INTO THE GULF OF
MEXICO SOUTHWEST OF COLLIER COUNTY. THE SURFACE TO 1KM SHEAR
INCREASES AS WE MOVE NORTHWARD. AT 730 PM EST THE STRONGEST
LIGHTNING ACTIVITY IS LOCATED OVER THE GULF OF MEXICO NORTHWEST OF
COLLIER COUNTY. IF AN ISOLATED TORNADO WERE TO OCCUR THIS EVENING
IT WILL MOST LIKELY OCCUR JUST AHEAD OF THE MAIN SQUALL LINE. NORTHERN
COLLIER...HENDRY...AND NORTH PALM BEACH COUNTIES INCLUDING LAKE
OKEECHOBEE WILL BE THE FIRST LOCATIONS TO RECEIVE THE IMPACT OF
THE SQUALL LINE WITHIN THE NEXT 45 MINUTES TO AN HOUR AND A HALF.
OTHER NEAR TERM AND SHORT TERM DISCUSSIONS WILL BE ISSUED THIS
EVENING WITH FURTHER DETAILS AS CONDITIONS WORSEN WITH THE
APPROACH OF THE SQUALL LINE.
PREV DISCUSSION... /ISSUED 651 PM EST TUE JAN 25 2011/
AVIATION...SQUALL LINE CURRENTLY MOVING ONTO THE WEST CENTRAL
COAST OF THE PENINSULA WILL SHIFT E THROUGH TONIGHT MOVING THROUGH
THE KAPF AND KPBI TERMINALS AROUND 3-5Z AS ITS ORIENTED NE-SW. THE
QUESTION IS HOW MUCH IT WILL MAINTAIN ITSELF TO REACH THE SE
TERMINALS. HAVE INDICATED THE GREATEST THREAT AFT 09Z WITH PROB30
GROUPS. CONVECTION WILL END EARLY WEDNESDAY MORNING AROUND 12Z BUT
LOW CIGS WILL BE SLOW TO IMPROVE WITH VFR BEGINNING WEDNESDAY
AFTERNOON. SFC WIND WILL SLOWLY BECOME SW AT ALL TERMINALS TONIGHT
AND THEN BECOME WNW AFT FRONTAL PASSAGE.
KOB
PREV DISCUSSION... /ISSUED 219 PM EST TUE JAN 25 2011/
STRONG TO SEVERE THUNDERSTORMS POSSIBLE THIS EVENING AND
OVERNIGHT...
DISCUSSION...SHORT TERM FOCUS CONTINUES TO BE ON THE POTENTIAL
FOR STRONG TO SEVERE THUNDERSTORMS THIS EVENING AND OVERNIGHT. A
ROBUST SHORTWAVE WILL QUICKLY MOVE EAST OVER THE GULF OF MEXICO
THROUGH THIS EVENING AS SURFACE LOW PRESSURE MOVES OVER NORTH
FLORIDA. ANOTHER LOW PRESSURE SYSTEM WILL ALSO ORGANIZE OFF THE
SOUTHEAST COAST. THE AIR MASS OVER SOUTH FLORIDA HAS MOISTENED
CONSIDERABLY OVER THE PAST 24 HOURS...WITH DEWPOINTS CURRENTLY
RANGING THROUGH THE MID AND UPPER 60S. MEANWHILE...H85 WINDS ARE
INCREASING...AND WILL APPROACH 45 KNOTS BY LATE AFTERNOON OFF THE
SOUTHWEST FLORIDA COAST. THE LATEST RADAR AND SATELLITE IMAGERY
SHOW THAT NUMEROUS THUNDERSTORMS HAVE ALREADY FORMED IN THE
NORTHERN GULF OF MEXICO...WITH A DISTINCT AND ORGANIZED LINE OF
CONVECTION EXTENDING WELL TO THE SOUTHWEST. AS THE SOUTHERN
BRANCH OF THE SHORTWAVE TROUGH SWINGS EASTWARD...THE ASSOCIATED
SURFACE LOW WILL DEEPEN. SINCE THIS PRIMARY LOW PRESSURE AREA
WILL BE WELL TO OUR NORTH...THE MID AND UPPER LEVEL DYNAMICS WILL
AT LEAST INITIALLY BE LACKING. HOWEVER...WARM SURFACE
TEMPERATURES AND A GRADUAL CAP EROSION COMBINED WITH 0-3KM AGL
MOST UNSTABLE CAPE IN EXCESS OF 1000 J/KG, 0-6KM SHEAR INCREASING
TO NEAR 50 KNOTS AND HELICITY VALUES IN EXCESS OF 200 M^2/S^2, A
FEW DISTINCT SUPERCELLS MAY FORM THIS EVENING - WITH THE HIGHEST
RISK OVER GLADES, HENDRY, AND COLLIER COUNTIES. IF THIS SCENARIO
WERE TO UNFOLD, AN ISOLATED TORNADO WOULD BE POSSIBLE. LATE THIS
EVENING AND OVERNIGHT, THE MOST ORGANIZED AREA OF SHOWERS AND
EMBEDDED THUNDERSTORMS WILL GRADUALLY MOVE INTO THE REGION -
FIRST IMPACTING WESTERN LOCALES BY 06Z...AND THEN TRANSITIONING
TO EASTERN AREAS BY 10Z. AT THIS TIME, THE MOST PLAUSIBLE
CONVECTIVE MODE LATE THIS EVENING AND OVERNIGHT WILL BE A LINEAR
SQUALL LINE WITH DAMAGING WINDS BEING THE PRIMARY THREAT.
CONDITIONS WILL SLOWLY IMPROVE AFTER SUNRISE WEDNESDAY...ALTHOUGH
THE ORGANIZED LINE OF SHOWERS AND THUNDERSTORMS MAY LINGER ALONG
THE EAST COAST UNTIL ABOUT 14Z. BY MIDDAY, THE MID LEVEL TROUGH
WILL PASS THROUGH THE REGION WITH UPPER LEVEL FLOW GRADUALLY
BECOMING MORE ZONAL IN ITS WAKE.
HIGH PRESSURE WILL THEN BUILD THURSDAY THROUGH SUNDAY...WITH
CONTINUED DRY WEATHER. WEAK COLD AIR ADVECTION AND LOW LEVEL
NORTHERLY FLOW MAY RESULT IN LOW TEMPERATURES DIPPING INTO THE
30S WEST OF THE LAKE ON THURSDAY AND FRIDAY MORNING...WITH A
GRADUAL MODERATION IN TEMPERATURES EXPECTED SATURDAY AFTERNOON
THROUGH SUNDAY. A VERY WEAK COLD FRONT WILL PASS TO OUR NORTH
MONDAY INTO MONDAY NIGHT. AS HIGH PRESSURE AGAIN BUILDS BEHIND IT,
LOW LEVEL FLOW WILL TURN SOUTHEASTERLY WITH CONTINUED WARMING
TEMPS, ESPECIALLY ALONG THE EAST COAST.
AVIATION...BKN/OVC DECK BETWEEN 020-025 SHOULD PERSIST OVER ALL
BUT THE IMMEDIATE KAPF AREA THROUGH THE REST OF THE AFTERNOON AS
MARINE LAYER WILL BE STUBBORN TO MOVE AWAY FROM AREA. WILL START
TO SEE A FEW BREAKS IN THE LOWEST BASES LATER THIS AFTERNOON AND
THIS EVENING WITH BKN040 ABOVE. MAIN CLOUD/PRECIP AREA MOVING
THROUGH AREA FROM W TO E BETWEEN 06Z-15Z. WENT WITH MVFR
CONDITIONS WITH CHC OF TSRA OVERNIGHT, WITH BRIEF IFR PERIODS
LIKELY BUT NOT ENOUGH TO WARRANT MENTION IN TAFS. SOME STORMS
COULD BE STRONG OVERNIGHT WITH GUSTS ABOVE 40-45 KT IN STRONGEST
STORMS.
MARINE...A TIGHT PRESSURE GRADIENT WILL RESULT IN ADVISORY WIND
SPEEDS THROUGH TONIGHT...AND CONTINUING OVER THE ATLANTIC WATERS
THROUGH WEDNESDAY AFTERNOON. SOME THUNDERSTORMS THIS EVENING AND
OVERNIGHT MAY ALSO PRODUCE WIND GUSTS IN EXCESS OF 35 KNOTS. ONCE
A COLD FRONT PASSES EARLY WEDNESDAY, WINDS AND SEAS WILL REMAIN
ELEVATED BEFORE GRADUALLY SUBSIDING WEDNESDAY EVENING INTO
THURSDAY AS HIGH PRESSURE BUILDS INTO THE REGION.
FIRE WEATHER...NO SHORT TERM CONCERNS AS RELATIVE HUMIDITIES WILL
REMAIN ABOVE 35 PERCENT THROUGH EARLY THURSDAY. MINIMUM RH MAY
DROP BELOW 35 PERCENT ACROSS SOME AREAS THURSDAY, FRIDAY, AND
SATURDAY AFTERNOONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 77 69 77 42 / 30 90 40 10
FORT LAUDERDALE 77 72 79 50 / 30 90 50 10
MIAMI 78 71 79 52 / 30 90 50 10
NAPLES 81 67 70 47 / 50 + 30 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...TORNADO WATCH UNTIL MIDNIGHT EST TONIGHT FOR COASTAL BROWARD-
COASTAL COLLIER-COASTAL PALM BEACH-GLADES-HENDRY-INLAND
BROWARD-INLAND COLLIER-INLAND PALM BEACH-METRO BROWARD-
METRO PALM BEACH.
AM...TORNADO WATCH UNTIL MIDNIGHT EST TONIGHT FOR COASTAL WATERS FROM
JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-LAKE
OKEECHOBEE.
SMALL CRAFT ADVISORY UNTIL 2 PM EST WEDNESDAY FOR BISCAYNE BAY-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT
20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
FL OUT 20 NM-LAKE OKEECHOBEE-WATERS FROM DEERFIELD BEACH TO
OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL
WATERS OF THE BAHAMAS-WATERS FROM JUPITER INLET TO
DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM.
GM...SMALL CRAFT ADVISORY UNTIL 4 AM EST WEDNESDAY FOR COASTAL WATERS
FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-COASTAL
WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING
FROM 20 TO 60 NM.
TORNADO WATCH UNTIL MIDNIGHT EST TONIGHT FOR COASTAL WATERS FROM
CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM.
&&
DISCUSSION/MARINE...71/JE
AVIATION/RADAR/FIRE...30/KOBHazardous weather outlook, Jan 25, 6:19 PM EST, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
619 PM EST TUE JAN 25 2011
FLZ063-066>075-168-172>174-261430-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
619 PM EST TUE JAN 25 2011
...RISK OF STRONG TO SEVERE STORMS TONIGHT...
...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TONIGHT
RIP CURRENTS: STRONG SOUTHEAST WINDS OF 15 TO 20 MPH WITH HIGHER
GUSTS WILL RESULT IN A HIGH RISK OF DANGEROUS RIP CURRENTS ALONG
THE ATLANTIC BEACHES OF PALM BEACH, BROWARD AND MIAMI-DADE
COUNTIES THROUGH THIS AFTERNOON.
THUNDERSTORMS: A BAND OF STRONG TO LOCALLY SEVERE THUNDERSTORMS IS
EXPECTED TO MOVE ACROSS SOUTH FLORIDA FROM WEST TO EAST TONIGHT.
THE ACTIVITY WILL LIKELY MOVE ONSHORE THE SOUTHWEST GULF COAST
AROUND MIDNIGHT AND MOVE THROUGH THE SOUTHERN PENINSULA DURING THE
OVERNIGHT HOURS, EXITING THE SOUTHEAST COAST SHORTLY BEFORE
DAYBREAK.
TORNADOES: THERE IS A VERY SLIGHT RISK OF TORNADOES AND WATERSPOUTS
IN ASSOCIATION WITH THE MAIN BAND OF STORMS OVERNIGHT. A HIGHER
RISK OF TORNADOES IS POSSIBLE OVER THE WESTERN HALF OF SOUTH
FLORIDA THIS EVENING, ESPECIALLY IF ISOLATED STORMS DEVELOP AHEAD
OF THE MAIN RAIN AREA MOVING EAST FROM THE GULF OF MEXICO.
WIND: WIND GUSTS OF 50 MPH OR GREATER ARE POSSIBLE WITH THE
STRONGER STORMS THIS EVENING AND OVERNIGHT AS THE PRIMARY RAIN
AREA MOVES EAST ACROSS THE PENINSULA.
WAVES: SEAS TO 7 FEET ARE POSSIBLE OVER THE ATLANTIC WATERS TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS WILL LIKELY BE ONGOING OVER THE EAST COAST METRO
AREA EARLY WEDNESDAY MORNING, BEFORE MOVING OFFSHORE BY MID TO
LATE MORNING AHEAD OF THE COLD FRONT.
ANOTHER ROUND OF SEASONABLY COOL WEATHER IS EXPECTED BEHIND THE
FRONT FOR LATE IN THE WEEK, WITH LOWS AGAIN DROPPING INTO THE 40S
ACROSS MUCH OF THE AREA BY FRIDAY AND INTO THE UPCOMING WEEKEND.
LOWS WILL DROP INTO THE MID TO UPPER 30S DEGREE ACROSS THE LAKE
OKEECHOBEE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED FROM LATE THIS AFTERNOON THROUGH
THE OVERNIGHT HOURS AS THUNDERSTORMS DEVELOP AHEAD OF THE
APPROACHING FRONT. SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND,
FUNNEL CLOUDS, TORNADOES AND FLOODING TO THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN MIAMI.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
ESTUPINAN
In the hours before
Special weather statement, Jan 25, 8:55 PM EST, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
855 PM EST TUE JAN 25 2011
FLZ066-070-260230-
HENDRY FL-INLAND COLLIER COUNTY FL-
855 PM EST TUE JAN 25 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN HENDRY COUNTY
NORTH CENTRAL COLLIER COUNTY
* FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55
MPH...FUNNEL CLOUDS
* UNTIL 930 PM EST.
AT 854 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FELDA TO AVE
MARIA...MOVING EAST AT 30 MPH.
IMMOKALEE DEVILS GARDEN AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST WEDNESDAY
MORNING FOR SOUTHERN FLORIDA.
LAT...LON 2655 8157 2669 8110 2626 8107 2624 8155
2651 8157
TIME...MOT...LOC 0155Z 254DEG 28KT 2656 8138 2633 8147
KOBSpecial weather statement, Jan 25, 9:12 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
912 PM EST TUE JAN 25 2011
FLZ067-260300-
INLAND PALM BEACH COUNTY FL-
912 PM EST TUE JAN 25 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN PALM BEACH COUNTY
* FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55
MPH...UP TO NICKEL-SIZED HAIL...FUNNEL CLOUDS
* UNTIL 1000 PM EST.
AT 909 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
PORT MAYACA TO CLEWISTON...MOVING SOUTHEAST AT 20 TO 25 MPH.
THE FOLLOWING LOCATIONS THAT WILL BE AFFECTED ARE:
CANAL POINT...
PAHOKEE...
BELLE GLADE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST WEDNESDAY
MORNING FOR SOUTHERN FLORIDA.
LAT...LON 2647 8050 2672 8089 2674 8089 2675 8088
2671 8082 2671 8078 2669 8074 2672 8073
2677 8075 2678 8072 2675 8071 2676 8070
2681 8070 2687 8063 2696 8061 2696 8021
TIME...MOT...LOC 0211Z 297DEG 19KT 2704 8062 2673 8090
BAXTERLocal storm report, Jan 25, 9:14 PM EST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
914 PM EST TUE JAN 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM MARINE TSTM WIND 6 E BUCKHEAD RIDGE 27.14N 80.79W
01/25/2011 M52 MPH AMZ610 FL MESONET
L001 LAKE OKEECHOBEE TOWER MEASURED A WIND GUST TO 45
KNOTS.
&&
BRABANDERSpecial weather statement, Jan 25, 9:39 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
939 PM EST TUE JAN 25 2011
FLZ066-067-070-071-073-260315-
HENDRY FL-INLAND PALM BEACH COUNTY FL-INLAND COLLIER COUNTY FL-
INLAND BROWARD COUNTY FL-INLAND MIAMI-DADE FL-
939 PM EST TUE JAN 25 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN BROWARD COUNTY
NORTHWESTERN MIAMI-DADE COUNTY
SOUTHWESTERN PALM BEACH COUNTY
SOUTHEASTERN HENDRY COUNTY
EAST CENTRAL COLLIER COUNTY
* FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55
MPH...FUNNEL CLOUDS
* UNTIL 1015 PM EST.
AT 936 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF BIG
CYPRESS SEMINOLE INDIAN RESERVATION TO 5 MILES NORTH OF BIG CYPRESS
NATIONAL PRESERVE...MOVING SOUTHEAST AT 55 MPH.
BIG CYPRESS SEMINOLE INDIAN RESERVATION COLLIER/BROWARD LINE AND
ALLIGATOR ALLEY MICCOSUKEE SERVICE PLAZA INTERSECTION ALLIGATOR
ALLEY AND MIAMI CANAL AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST WEDNESDAY
MORNING FOR SOUTHERN FLORIDA.
LAT...LON 2588 8073 2596 8119 2645 8095 2637 8049
TIME...MOT...LOC 0238Z 303DEG 48KT 2637 8091 2607 8107
KOB
Special weather statement, Jan 25, 9:58 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
958 PM EST TUE JAN 25 2011
FLZ067-068-168-260345-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
958 PM EST TUE JAN 25 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN PALM BEACH COUNTY
* FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55
MPH...AND FUNNEL CLOUDS
* UNTIL 1045 PM EST.
AT 955 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF
JUPITER TO 9 MILES EAST OF HOLEY LAND WILDLIFE MANAGEMENT AREA...
MOVING SOUTHEAST AT 30 MPH.
THIS LINE WILL AFFECT THE FOLLOWING AREAS:
LION COUNTRY SAFARI...
NORTH PALM BEACH GENERAL AIRPORT...
JUPITER...
JUNO BEACH...
GOLDEN LAKES...
HAVERHILL...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST WEDNESDAY
MORNING FOR SOUTHERN FLORIDA.
LAT...LON 2678 8002 2678 8005 2676 8003 2658 8003
2649 8005 2648 8004 2633 8007 2642 8069
2697 8026 2696 8015 2698 8014 2698 8010
2697 8007 2682 8002
TIME...MOT...LOC 0257Z 294DEG 28KT 2692 8017 2647 8057
BAXTERSpecial weather statement, Jan 25, 10:34 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1034 PM EST TUE JAN 25 2011
FLZ071-072-172-260400-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
COASTAL BROWARD COUNTY FL-
1034 PM EST TUE JAN 25 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
EASTERN BROWARD COUNTY
* FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55
MPH... AND FUNNEL CLOUDS
* UNTIL 1100 PM EST.
AT 1028 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF
CORAL SPRINGS TO 11 MILES WEST OF INTERSECTION KROME AND U.S. 27...
MOVING SOUTHEAST AT 35 MPH.
LOCATIONS THAT WILL BE AFFECTED ARE:
EAST TOLL GATE ON ALLIGATOR ALLEY...
INTERSECTION U.S. 27 PINES BLVD...
INTERSECTION I-75 AND GRIFFIN ROAD...
MARGATE COOPER CITY...
NORTH PERRY AIRPORT...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EST WEDNESDAY
MORNING FOR SOUTHERN FLORIDA.
LAT...LON 2618 8010 2610 8010 2598 8011 2597 8059
2630 8042 2622 8009
TIME...MOT...LOC 0333Z 294DEG 30KT 2629 8037 2594 8056
BAXTERThunderstorm Wind, Broward
- When
- January 25, 10:47 PM EST
- Where
- Broward County, 0.69 mi S of Deerfield Beach
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 26.310, -80.100
A thunderstorm produced a wind gust of 62 mph in Deerfield Beach.
Thunderstorm Wind, Broward
- When
- January 25, 10:48 PM EST
- Where
- Broward County, 2.37 mi WNW of Pompano Beach Highln
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 26.318, -80.153
A thunderstorm produced a wind gust of 64 mph near the intersection of West Hillsboro and South Powerline Drive in Deerfield Beach.
Tornado, Palm Beach
- When
- January 25, 10:50 PM EST to 10:51 PM EST
- Where
- Palm Beach County, 3.24 mi W of Boca Raton to 3.07 mi W of Boca Raton
- Rating
- EF0
- Path length
- 0.2 mi
- Path width
- 50 yd
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 26.346, -80.132
A small and brief tornado touched down in the Cameo Woods development of Boca Raton near the intersection of Camino Real and Military Trail. Damage was exclusively to vegetation, including an uprooted large avocado tree and several large branches snapped off or broken. About 30 trees in total were damaged by the tornado. Estimated wind speeds were in the 70-75 mph range, indicative of an EF0 tornado.
Thunderstorm Wind, Palm Beach
- When
- January 25, 11:00 PM EST
- Where
- Palm Beach County, 2.13 mi SW of Boca Raton
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 26.331, -80.107
Trees were damaged and a canvas awning was ripped off a patio in south Boca Raton.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow and Winter Weather in Kentucky, January 25 to 26, 20111 death · 1 injured · 20 events
- Damaging Winds in Florida, January 25, 20111 injured · $525,000 · 61 kt wind · 10 events
- Tornadoes and Hail in Florida, January 25, 20111 injured · $210,000 · EF0 · 15 events
- Damaging Winds and Lightning Strikes in Florida, January 25 to 26, 2011$215,000 · 50 kt wind · 11 events
- Winter Storm and Winter Weather in Tennessee, January 25 to 26, 20114 injured · 20 events
- Heavy Snow in Kentucky, January 25 to 26, 201110 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, January 25, 20116 events
- Heavy Snow and Winter Weather in Indiana, January 25 to 26, 20114 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, January 25, 201152 kt wind · 4 events
- Winter Weather in New Jersey, January 25, 20113 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, January 25 to 26, 201158 kt wind · 3 events
- High Wind in Montana, January 25 to 27, 201156 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 281560, 281561, 281559, 281562.